Fredholm realizations of elliptic symbols on manifolds with boundary

Pierre Albin, Richard Melrose

Research output: Contribution to journalArticlepeer-review


We show that the existence of a Fredholm element of the zero calculus of pseudodifferential operators on a compact manifold with boundary with a given elliptic symbol is determined, up to stability, by the vanishing of the Atiyah-Bott obstruction. It follows that, up to small deformations and stability, the same symbols have Fredholm realizations in the zero calculus, in the scattering calculus, and in the transmission calculus of Boutet de Monvel.

Original languageEnglish (US)
Pages (from-to)155-181
Number of pages27
JournalJournal fur die Reine und Angewandte Mathematik
Issue number627
StatePublished - Feb 2009
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'Fredholm realizations of elliptic symbols on manifolds with boundary'. Together they form a unique fingerprint.

Cite this